Georgia, 2001

Damaging Wind in Georgia, January 19, 2001

January 19, 2001 · NWS TAE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$175,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jan 19, 9:00 AM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Jan 19, 9:00 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...CORRECT MARINE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 AM EST FRI JAN 19 2001

PRE-FRONTAL CONVECTION WITH THE DEVELOPING SFC LOW IS QUITE A BIT
FURTHER EAST AT THIS TIME THAN WAS EXPECTED YESTERDAY...WITH ONE
FAIRLY STRONG STORM ALREADY MOVING INTO OKALOOSA AND WALTON
COUNTIES. THE BACK EDGE OF THE SQUALL LINE IS ALREADY AT THE MS/AL
BORDER AND IS MAKING STEADY PROGRESS TO THE EAST. CURRENT ZONES LOOK
IN GOOD SHAPE...WILL MAKE MINOR TWEAKS TO REMOVE MORNING/AFTERNOON
WORDING. OVER THE COASTAL WATERS...SCA CONDITIONS CONTINUE TO THE
WEST...AND SHOULD RAPIDLY REACH SCA CONDITIONS TO THE EAST IN THE
NEXT COUPLE OF HOURS...SO WILL GO AHEAD AND UPGRADE THE SCEC.

.TLH...
AL...SEVERE THUNDERSTORM WATCH UNTIL 11 AM CST.
GA...NONE.
FL...SEVERE THUNDERSTORM WATCH ALL PANHANDLE ZONES EXCEPT GULF
     AND CALHOUN UNTIL 11 AM CST.
     SCA ALL LEGS.

GOULD

In the hours before

Special weather statement, Jan 19, 6:00 AM EST, 4 hours 45 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-191400-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EST FRI JAN 19 2001

THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH
CENTRAL GEORGIA...AND THE FLORIDA PANHANDLE AND BIG BEND TODAY.
THIS DOES INCLUDE THE CITIES OF TALLAHASSEE AND PANAMA CITY IN
NORTH FLORIDA...DOTHAN ALABAMA...ALBANY AND VALDOSTA GEORGIA.

A LOW PRESSURE SYSTEM AND COLD FRONT WILL PUSH THROUGH THE AREA
LATER TONIGHT AND EARLY SATURDAY. AHEAD OF THE COLD FRONT...SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED. A SLIGHT RISK OF
SOME SEVERE STORMS IS EXPECTED...MAINLY THIS AFTERNOON...EVENING...
AND TO MIDNIGHT. THE MAIN THREAT OF ANY SEVERE STORM APPEARS TO BE
DAMAGING WINDS. THE THREAT FOR TORNADOES IS LOW. RESIDENTS ACROSS THE
AREA SHOULD MONITOR THE WEATHER TODAY FOR LATER FORECASTS AND
UPDATES.  SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.

OTHERWISE...SOME PATCHY DENSE FOG WILL BE SEEN THIS MORNING OVER MANY
LOCATIONS AND MOTORIST SHOULD USE EXTRA CAUTION WHILE DRIVING INTO
AREAS WITH DENSE FOG.

ALSO...STRONG WINDS WILL BE FOUND OVER THE COASTAL WATERS TODAY AHEAD
OF THE COLD FRONT...AND A SMALL CRAFT ADVISORY IS IN EFFECT FROM
DESTIN TO APALACHICOLA. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION
EAST OF APALACHICOLA TO THE SUWANNEE RIVER. AN ADVISORY MAY BE
REQUIRED THIS AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP IN THE COASTAL WATERS THROUGH TODAY AHEAD
OF THE COLD FRONT.

TO OBTAIN ADDITIONAL WEATHER INFORMATIXON FROM THE NATIONAL WEATHER
SERVICE...SEE OUR TALLAHASSEE WEB SITE AT WWW.SRH.NOAA.GOV/TLH OR
TUNE TO NOAA WEATHER RADIO.

MCT
Special weather statement, Jan 19, 6:45 AM EST, 4 hours before
ALZ065>069-FLZ007>012-GMZ750-770-191700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
645 AM EST FRI JAN 19 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH FOR ALL OF SOUTHEAST ALABAMA...AND PARTS OF THE FLORIDA
PANHANDLE...EFFECTIVE UNTIL 1100 AM CST (1200 PM EST)
THIS DOES INCLUDE THE CITIES OF PANAMA CITY IN NORTH FLORIDA
AND DOTHAN IN SOUTHEAST ALABAMA.

THIS INCLUDES THE FOLLOWING COUNTIES:
IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.
IN FLORIDA...WALTON...WASHINGTON...BAY...JACKSON...AND HOLMES
AND THE COASTAL WATERS OFF THE FLORIDA PANHANDLE.

A LOW PRESSURE SYSTEM AND COLD FRONT TO THE WEST WILL DEVELOP
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE MAIN THREAT
OF ANY SEVERE STORM APPEARS TO BE DAMAGING WINDS. THE THREAT FOR
TORNADOES IS LOW. RESIDENTS ACROSS THE AREA SHOULD MONITOR THE
WEATHER TODAY FOR LATER FORECASTS AND UPDATES.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR
SEVERE STORMS IN AND CLOSE TO THE WATCH AREA. TO OBTAIN ADDITIONAL
WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE...SEE OUR
TALLAHASSEE WEB SITE AT WWW.SRH.NOAA.GOV/TLH OR TU^NE TO NOAA WEATHER
RADIO.

MCT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clay

When
January 19, 10:45 AM EST
Where
Clay County, 1 mi N of Ft Gaines
Property damage
$175,000
Reported by
LAW ENFORCEMENT
Coordinates
31.617, -85.050

Four mobile homes, two homes and a barn damaged. Reported by the Clay County Sheriff.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, January 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5228490.